Kentucky, 2016Flash Flood and Damaging Winds in Kentucky, June 14 to 15, 2016
June 14 to 15, 2016 · NWS LMK · 23 events in 11 counties and zones
A very warm and moist environment interacted with a stationary boundary across central Kentucky. This sparked a round of strong to severe storms which produced torrential rainfall and damaging winds during the afternoon hours June 14 and June 15.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 23
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very warm and moist environment interacted with a stationary boundary across central Kentucky. This sparked a round of strong to severe storms which produced torrential rainfall and damaging winds during the afternoon hours June 14 and June 15.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 14, 2:05 PM EST, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 14, 2:05 PM EST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
305 PM EDT TUE JUN 14 2016
.SHORT TERM (Now through Wednesday Night)...
Issued at 256 PM EDT Tue Jun 14 2016
The weak wave that is interacting with a very warm, juicy atmosphere
and sparking thunderstorms in the lower and middle Ohio Valley this
afternoon will move off to the east this evening. As the wave exits
and we lose insolation this evening, convection will gradually taper
off.
Temperatures will not drop farther than the 70s in most places with
very muggy conditions tonight. Some patchy light haze or fog may
form in some spots around dawn.
On Wednesday a weak 5H shortwave trof and speed max will cross the
region during the afternoon, resulting in another day of
thunderstorm activity. Mid-level lapse rates will be a little
steeper that what we've seen today and the upper flow will be a bit
stronger though still rather weak. Precipitable waters will be in
the 1.7 to 2 inch range with K Index in the mid 30s. So, locally
torrential downpours are a near certainty. With somewhat weak flow
and not much dry air aloft to tap into, gusty surface winds at the
surface will be primarily driven by heavy rain cores dumping out of
storms and spreading out as they hit the ground. The wet profiles
and high wet bulb zero heights discourage widespread large hail, but
sub-severe hail in the stronger cells will still be possible.
Fortunately storms will show a little more forward movement than
they have the last couple of days.
High temperatures will be dependent on the amount of cloud cover and
coverage of precipitation, but highs around 90 appear reasonable.
Wednesday night the wave will move off to the east and thunderstorms
will once again taper off. Lows will be in the 70s.
.LONG TERM (Thursday through Tuesday)...
Issued at 305 PM EDT Tue Jun 14 2016
A stronger upper trof will come in from the north Thursday and pass
through here Thursday evening. We'll see a much stronger vertical
wind profile Thursday than what we will have experienced Monday
through Wednesday. Strong surface instability will materialize as
temperatures soar into the lower and middle 90s. The main limiting
factor will be a significant decrease in deep moisture, with models
showing rather dry soundings, and surface dew points mixing down
into the 60s in the afternoon. So, will keep PoPs low, which is in
good agreement with previous forecast and surrounding offices.
Storms that do fire, though, will still have a shot at becoming
severe with the dry air and increasing flow aloft and lowering WBZ
heights supporting a chance of severe sized hail and gusty downburst
winds. In the LMK CWA the Lake Cumberland region stands the best
chance for a severe storm in the afternoon.
Storm generation will still be possible into the evening hours over
southern Kentucky before tapering off overnight.
Friday through Tuesday look dry as a stout upper ridge swells from
the Desert Southwest to the East Coast.
&&
.AVIATION (18Z TAF Update)...
Issued at 1255 PM EDT Tue Jun 14 2016
A very moist air mass combined with daytime heating and a nearby
surface boundary will promote scattered to numerous showers and
storms across central Kentucky this afternoon. The highest coverage
of storms looks to impact SDF and BWG. Storms will be capable of
producing torrential downpours and locally gusty winds. At LEX, the
environment isn't as supportive so will hold off on prevailing in
the TAF for now.
Storm coverage will wane with loss of daytime heating, so ending
around 00-02z giving way to mostly clear skies overnight. Depending
on how rainfall plays out, there could be fog or stratus form at the
TAF sites. Statistical guidance points to this happening at BWG the
most.
For Wednesday, expect generally southerly to southwesterly flow and
a greater chance of storms during the late morning into the
afternoon.
&&
.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&
Short Term........13
Long Term.........13
Aviation..........ZT
Hazardous weather outlook, Jun 14, 2:18 PM EST, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM EDT TUE JUN 14 2016
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-151930-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-
CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...ENGLISH...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...
SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...BEDFORD...MILTON...
NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...LANCASTER...
RICHMOND...MORGANTOWN...BROWNSVILLE...HORSE CAVE...GREENSBURG...
CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...
FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
318 PM EDT TUE JUN 14 2016 /218 PM CDT TUE JUN 14 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
LOCALLY TORRENTIAL RAIN CAN BE EXPECTED IN STORMS THIS
EVENING...ESPECIALLY ALONG AND WEST OF INTERSTATE 65. MINOR
PONDING ON ROADWAYS AND IN AREAS WITH POOR DRAINAGE IS POSSIBLE.
THE HEAVIEST STORMS MAY PRODUCE SOME GUSTY WINDS AS WELL.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS ARE FORECAST WEDNESDAY. SEVERE THUNDERSTORMS WILL
BE POSSIBLE...CAPABLE OF LOCALLY DAMAGING WINDS...SMALL HAIL...AND
TORRENTIAL RAINFALL.
WIDELY SCATTERED STORMS ARE FORECAST THURSDAY...MAINLY OVER THE
BLUEGRASS AND LAKE CUMBERLAND REGIONS. THESE STORMS MAY PRODUCE
BRIEF HEAVY RAIN...GUSTY WINDS...AND HAIL.
HEAT INDEX VALUES ON WEDNESDAY AND THURSDAY WILL RANGE FROM 96 TO
101 BOTH AFTERNOONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE INVITED TO REPORT INSTANCES OF FLOODING OR SEVERE
WEATHER THROUGH THURSDAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
13
In the hours before
Special weather statement, Jun 14, 2:51 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
351 PM EDT TUE JUN 14 2016
INZ076-077-084-090-KYZ025-142015-
WASHINGTON-ORANGE-CRAWFORD-HARRISON-MEADE-
351 PM EDT TUE JUN 14 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT WESTERN HARRISON...
ORANGE...CRAWFORD...SOUTHWESTERN WASHINGTON AND NORTHWESTERN MEADE
COUNTIES...
AT 351 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 7 MILES WEST OF ENGLISH TO NEAR BRANDENBURG...AND
MOVING NORTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
PAOLI...CORYDON...ENGLISH...CAREFREE TOWN...ORLEANS...STAMPERS CREEK...
MARENGO...MILLTOWN...HARDINSBURG AND LEAVENWORTH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3832 8603 3792 8628 3814 8646 3821 8646
3821 8652 3838 8666 3869 8650
TIME...MOT...LOC 1951Z 196DEG 27KT 3837 8660 3793 8615
ZTLocal storm report, Jun 14, 2:54 PM EST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
354 PM EDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG 2 N CORYDON 38.24N 86.13W
06/14/2016 HARRISON IN PUBLIC
WINDOWS BLOWN OUT OF THE WALMART IN CORYDON.
&&
NWS LOUISVILLE KY
IRIS SYSTEMSpecial weather statement, Jun 14, 2:59 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
359 PM EDT TUE JUN 14 2016
KYZ027-028-061>063-071-142030-
HART-BUTLER-WARREN-EDMONSON-HARDIN-GRAYSON-
359 PM EDT TUE JUN 14 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EASTERN WARREN...
SOUTHWESTERN HARDIN...GRAYSON...NORTHEASTERN BUTLER...WESTERN HART
AND EDMONSON COUNTIES...
AT 359 PM EDT/259 PM CDT/...A CLUSTER OF STRONG THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF LEITCHFIELD TO 7
MILES SOUTHEAST OF BROWNSVILLE...AND MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BOWLING GREEN...LEITCHFIELD...BROWNSVILLE...PLUM SPRINGS...CASEY...LEE...
CLARKSON...SMITHS GROVE...CANEYVILLE AND OAKLAND.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3732 8663 3765 8622 3730 8592 3716 8603
3717 8606 3713 8606 3686 8628
TIME...MOT...LOC 1959Z 215DEG 26KT 3741 8639 3711 8618
ZTLocal storm report, Jun 14, 3:06 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
406 PM EDT TUE JUN 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG HITCHCOCK 38.63N 86.16W
06/14/2016 WASHINGTON IN LAW ENFORCEMENT
TREES DOWN.
&&
NWS LOUISVILLE KY
IRIS SYSTEMSpecial weather statement, Jun 14, 3:16 PM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 PM EDT TUE JUN 14 2016
INZ076-077-083-084-090-142045-
WASHINGTON-ORANGE-CRAWFORD-DUBOIS-HARRISON-
416 PM EDT TUE JUN 14 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL HARRISON...
ORANGE...CRAWFORD...WASHINGTON AND NORTHEASTERN DUBOIS COUNTIES...
AT 415 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES SOUTH OF SHOALS TO NEAR CORYDON...AND MOVING
NORTH AT 35 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SALEM...PAOLI...CORYDON...ENGLISH...CAREFREE TOWN...ORLEANS...FRENCH LICK...
NEW PEKIN...STAMPERS CREEK AND PALMYRA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3862 8597 3842 8602 3842 8603 3837 8603
3803 8611 3816 8630 3820 8637 3849 8683
3853 8683 3853 8668 3869 8668 3869 8631
3873 8631 3874 8629 3877 8628
TIME...MOT...LOC 2015Z 189DEG 29KT 3855 8674 3817 8615
ZTSpecial weather statement, Jun 14, 3:46 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
446 PM EDT TUE JUN 14 2016
INZ076>078-090>092-142115-
WASHINGTON-ORANGE-SCOTT-FLOYD-CLARK-HARRISON-
446 PM EDT TUE JUN 14 2016
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
HARRISON...SOUTHWESTERN SCOTT...FLOYD...NORTHEASTERN ORANGE...
WASHINGTON AND WESTERN CLARK COUNTIES...
AT 445 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES WEST OF SALEM TO NEAR NEW ALBANY...AND MOVING
NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NEW ALBANY...SALEM...NEW PROVIDENCE TOWN...CLARKSVILLE...CHARLESTOWN...
SELLERSBURG...GALENA...BLUE RIVER...NEW PEKIN AND PALMYRA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3876 8603 3877 8602 3876 8601 3877 8598
3875 8598 3876 8596 3852 8561 3817 8592
3867 8641 3869 8639 3869 8631 3873 8631
3874 8629 3877 8628 3876 8625 3878 8618
3876 8613 3877 8610 3878 8610 3878 8609
TIME...MOT...LOC 2045Z 236DEG 32KT 3866 8628 3832 8588
ZTThunderstorm Wind, Bullitt
- When
- June 14, 3:50 PM EST
- Where
- Bullitt County, 3.27 mi W of Bardstown Jct
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.930, -85.760
Several trees were reported down along Cundiff Hollow Road.
Thunderstorm Wind, Jefferson
- When
- June 14, 4:11 PM EST
- Where
- Jefferson County, 0.94 mi E of Louisville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.230, -85.763
Trees down in Central Park damaged bench seats.
Thunderstorm Wind, Bullitt
- When
- June 14, 4:40 PM EST
- Where
- Bullitt County, 3.48 mi E of Gap in Knob
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.017, -85.636
Trees were down blocking the 6000 block of Highway 44 West.
Thunderstorm Wind, Jefferson
- When
- June 14, 4:49 PM EST
- Where
- Jefferson County, 2.16 mi NNW of Highlands
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.260, -85.693
Trees were reported down blocking the road near the intersection of Brownsboro and Birchwood Road.
Thunderstorm Wind, Oldham
- When
- June 14, 4:55 PM EST
- Where
- Oldham County, 2.14 mi SSE of Pewee Vly
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 38.290, -85.470
Power lines reported down closing portions of KY 362, Ash Avenue between Hawley Gibson Road and the Oldham/Shelby county line.
Flash Flood, Bullitt
- When
- June 14, 5:15 PM EST
- Where
- Bullitt County, 1.9 mi E of Brooks to 1.99 mi E of Brooks
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 38.072, -85.665
Excessive heavy rain resulted in flooded roadways that became impassable near Old Preston Road around Zoneton Middle School.
Thunderstorm Wind, Jefferson
- When
- June 15, 1:45 PM EST
- Where
- Jefferson County, 1.29 mi ESE of Tucker Station
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 38.190, -85.510
Local broadcast media reported trees and power lines down in the area. Some minor roof damage occurred as well.
Thunderstorm Wind, Jefferson
- When
- June 15, 2:10 PM EST
- Where
- Jefferson County, 0.58 mi S of Smyrna to 0.68 mi SE of Smyrna
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 38.122, -85.648
An off-duty NWS employee reported trees were down blocking portions of Manslick Road.
Thunderstorm Wind, Ohio
- When
- June 15, 1:39 PM CST
- Where
- Ohio County, 0.88 mi NE of Dundee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.560, -86.770
The Ohio County emergency manager reported several trees down on Highway 69 and Hoopie Hill Road.
Thunderstorm Wind, Ohio
- When
- June 15, 1:46 PM CST
- Where
- Ohio County, 3.29 mi E of Hartford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 37.450, -86.860
Trees were reported down in the area.
Thunderstorm Wind, Butler
- When
- June 15, 2:07 PM CST
- Where
- Butler County, Morgantown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.220, -86.700
Local law enforcement reported several trees down in Morgantown.
Thunderstorm Wind, Butler
- When
- June 15, 2:10 PM CST
- Where
- Butler County, 0.88 mi SW of Aberdeen
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.240, -86.690
Trained spotters reported trees uprooted in Morgantown.
Thunderstorm Wind, Butler
- When
- June 15, 2:14 PM CST
- Where
- Butler County, 2.15 mi NE of May Apple
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.250, -86.490
Trees were reported down in the area blocking some roadways.
Thunderstorm Wind, Logan
- When
- June 15, 2:25 PM CST
- Where
- Logan County, 1.3 mi WNW of Russellville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 36.860, -86.900
Trees were reported down in the area.
Thunderstorm Wind, Logan
- When
- June 15, 2:28 PM CST
- Where
- Logan County, 0.88 mi SW of Russellville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.840, -86.890
A tree fell down on a vehicle.
Thunderstorm Wind, Warren
- When
- June 15, 2:38 PM CST
- Where
- Warren County, 2.41 mi WNW of Bowling Green to 2.16 mi WNW of Bowling Green
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.996, -86.469
Power lines were down blocking portions of Audubon Drive.
Thunderstorm Wind, Bullitt
- When
- June 15, 3:40 PM EST
- Where
- Bullitt County, 1.09 mi E of Gospel Campground
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 38.000, -85.760
Trees were reported down in the area.
Thunderstorm Wind, Simpson
- When
- June 15, 2:48 PM CST
- Where
- Simpson County, 0.86 mi NW of Highland to 0.7 mi SE of Hickory Flat
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.707, -86.443
The Simpson County emergency manager reported trees down on Clay Smith Road.
Thunderstorm Wind, Simpson
- When
- June 15, 2:54 PM CST
- Where
- Simpson County, 0.89 mi NW of Franklin
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.730, -86.580
The Simpson County emergency manager reported trees and power lines down at Sportsman Lake Road and Akin Avenue.
Thunderstorm Wind, Harrison
- When
- June 15, 7:29 PM EST
- Where
- Harrison County, 0.72 mi NNW of Cynthiana to 0.68 mi NNW of Cynthiana
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.390, -84.304
Local law enforcement reported trees down on a house at 104 First Street as well as trees down blocking nearby roadways.
Thunderstorm Wind, Clark
- When
- June 15, 8:05 PM EST
- Where
- Clark County, 1.49 mi NNW of Winchester
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.000, -84.190
Local law enforcement reported several power lines down across the county due to severe thunderstorm winds.
Thunderstorm Wind, Clark
- When
- June 15, 8:08 PM EST
- Where
- Clark County, 1.38 mi N of Winchester
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.000, -84.180
Local law enforcement reported several downed trees across the county, some of which were blocking roadways.
Thunderstorm Wind, Madison
- When
- June 15, 8:32 PM EST
- Where
- Madison County, 3.01 mi NE of Redhouse
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.860, -84.230
Trees were reported down blocking Stoney Run Road at Phelps Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 14 to 16, 20161 death · 30 injured · 3 events
- Heat in Texas, June 14 to 16, 20162 deaths · 8 injured · 4 events
- Heat in Arkansas, June 14 to 17, 20161 death · 1 event
- Wildfire in New Mexico, June 14 to 24, 2016$10 million · 1 event
- Heat in Illinois, June 14, 201610 injured · 1 event
- Flash Flooding and Flood in Iowa, June 14 to 15, 2016$205,000 · 65 kt wind · 18 events
- Tornadoes and Flash Flooding in Minnesota, June 14, 2016$107,000 · EF0 · 21 events
- Hail and Damaging Winds in Georgia, June 14 to 16, 2016$130,000 · 1 in hail · 14 events
- Flash Flooding and Flooding in Iowa, June 14 to 15, 2016$27,000 · 1.75 in hail · 21 events
- Tornado and Flash Flood in Iowa, June 14, 2016$26,000 · EF0 · 13 events
- Heat in Alabama, June 14, 20163 injured · 1 event
- Hail and Damaging Wind in Georgia, June 14, 2016$20,000 · 1.75 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 630747, 630748, 630749, 630746, 630750, 632683, 630758, 630751, 630752, 630753, 630754, 630767, 630756, 630755, 630762, 630757, 630761, 630760, 630759, 630766, 630763, 630764, 630765.